Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 81, NWS Omaha, NE

June 25, 2021Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2021, 6:00 PM CDT for Thurston County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 6:00 PM CDT (23:00 UTC)
Expired
Jun 25, 2021, 6:27 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Thurston County, NE

The radar

The Omaha radar (KOAX), 99 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WUUS53 KOAX 252300
SVROAX
NEC173-252345-
/O.NEW.KOAX.SV.W.0081.210625T2300Z-210625T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
600 PM CDT Fri Jun 25 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Central Thurston County in northeastern Nebraska...

* Until 645 PM CDT.

* At 559 PM CDT, a severe thunderstorm was located over Walthill, or
  26 miles south of Sioux City, moving northeast at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Winnebago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4227 9635 4226 9633 4223 9632 4222 9633
      4221 9636 4220 9635 4215 9634 4206 9650
      4212 9662 4228 9655
TIME...MOT...LOC 2259Z 209DEG 21KT 4213 9653 

HAIL...1.50IN
WIND...60MPH
 
$$

Dergan
2 follow-up statements
507 
WWUS53 KOAX 252316
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
616 PM CDT Fri Jun 25 2021

NEC173-252345-
/O.CON.KOAX.SV.W.0081.000000T0000Z-210625T2345Z/
Thurston NE-
616 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN THURSTON COUNTY...

At 615 PM CDT, a severe thunderstorm was located near Winnebago, or 
21 miles south of Sioux City, moving northeast at 25 mph. This storm 
likely dropped some large hail west and southwest of Walthill.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walthill and Winnebago. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4227 9635 4226 9633 4223 9632 4222 9633
      4221 9636 4220 9635 4215 9634 4211 9643
      4216 9657 4228 9655
TIME...MOT...LOC 2315Z 211DEG 20KT 4219 9646 

HAIL...1.00IN
WIND...60MPH
 
$$

Dergan
282 
WWUS53 KOAX 252327
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
627 PM CDT Fri Jun 25 2021

NEC173-252336-
/O.CAN.KOAX.SV.W.0081.000000T0000Z-210625T2345Z/
Thurston NE-
627 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THURSTON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened and no longer 
poses an immediate threat to life or property. Therefore, the 
warning has been cancelled. However gusty winds and heavy rain are 
still possible with thunderstorms as they drift north and east 
through Thurston county.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Omaha.

LAT...LON 4227 9635 4226 9633 4223 9632 4222 9633
      4221 9636 4220 9635 4215 9634 4211 9643
      4216 9657 4228 9655
TIME...MOT...LOC 2323Z 209DEG 21KT 4225 9642 

$$

Dergan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:01 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 25, 4:01 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
401 PM CDT Fri Jun 25 2021

.DISCUSSION...
Issued at 356 PM CDT Fri Jun 25 2021

Tonight...

Thunderstorm chances continue again tonight. Some severe storms
are possible with good chances for continued heavy rain
especially in our southern counties where a flash flood watch
remains.

Mid/upper level shortwave energy continues to move northeast toward
the region this afternoon. A few notable boundaries extend across
the area as well per latest surface analysis and satellite loop. The
first boundary extends from southwestern Nebraska northeastward into
northeastern Nebraska and into northwest Iowa. A secondary boundary
extends east/west across portions of northeast Kansas. The first
focus for our area will be along the northern boundary where a few
isolated storms have developed but remain rather weak yet this
afternoon as we await incoming upper level support for more
organized convection. Once this occurs, large hail and damaging
winds will be the primary hazards. Convection will continue to
develop and become more organized across eastern Kansas this
afternoon/evening as well and spread northward before eventually
merging into the southward moving northern convection. Heavy rain
will be a threat as we continue through the night with continued
high PW's well over normal for this time of the year. With
Thursday's heavy convection dropping +5 inches of rainfall across
portions of southeast Nebraska, will keep flash flood watch in
place as flooding continues in some of these areas.

Saturday...

Scattered convection will likely continue into the morning hours
with lingering showers and cloud cover throughout the day and
possibly into the evening. Highs should max out in the upper 70s to
low 80s.

Remainder of forecast...

Intermittent chances for showers and thunderstorms will continue
through the week with near normal temperatures as an upper level
trough digs across the northern/central Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1242 PM CDT Fri Jun 25 2021

Variable conditions are expected through the TAF period with
intermittent chances for thunderstorms at all three TAF sites.
KOFK winds will remain out of the north/northwest while KOMA and
KLNK will continue on with southerly light surface winds. Expect
conditions to deteriorate in and around any thunderstorms.
Scattered showers and thunderstorms could continue into Saturday
morning.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ066>068-078-
     088>093.

IA...Flash Flood Watch through Saturday morning for IAZ090-091.

&&

DISCUSSION...Kern
AVIATION...Kern
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
402 PM CDT Fri Jun 25 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>091-261115-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-
402 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Scattered thunderstorms, some possibly severe, are expected this evening
with the strongest storms remaining south of a line from Columbus
to Nebraska City. The primary hazards will be hail, strong wind
gusts and heavy rain leading to flash flooding across southeast
Nebraska and extreme southeast Iowa. Rain amounts between 1 to 1.5
inches are expected with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Periodic non-severe storm chances will exist this weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but storm and heavy rain
reports are appreciated.

NEZ092-093-261115-
Pawnee-Richardson-
402 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of southeast
Nebraska.

.DAY ONE...Tonight and Saturday

The area remains in a Flash Flood Watch due to recent heavy
rainfall and potential for additional rain. Rain last night led
to flooding in portions of Pawnee and Richardson counties.

Scattered thunderstorms, some possibly severe, are expected this
afternoon and evening with the strongest storms remaining south of
a line from Columbus to Nebraska City.  The primary hazards will
be hail,strong wind gusts and heavy rain leading to flash
flooding across southeast Nebraska. Rain amounts between 1 to 1.5
inches are expected with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Periodic non-severe storm chances will exist this weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but storm and heavy rain
reports are appreciated.

In the hours before

Local storm report, Jun 25, 1:15 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
115 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     NEBRASKA CITY           40.67N 95.86W
06/24/2021                   OTOE               NE   PUBLIC

            SEVERAL LARGE TREES AND NUMEROUS LARGE
            BRANCHES DOWN ON HOMES AND AUTOMOBILES. TIME
            ESTIMATED BASED ON RADAR.

&&

BD
Special weather statement, Jun 25, 1:23 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
123 PM CDT Fri Jun 25 2021

NEZ042-050-251915-
Platte NE-Butler NE-
123 PM CDT Fri Jun 25 2021

At 121 PM CDT, the public reported showers producing a few funnel
clouds in Polk County. Movement was north at 10 mph. These funnels
are usually harmless, but on rare occasions can briefly touch down
and cause wind gusts over 50 mph.

Locations that may be impacted include... Columbus, Duncan, Monroe,
Lake North Babcock Campground, Central Community College, College
View Trailer Park, Camp Pawnee, Lake Ocaonee, Circle H Trailer Park
and Shell Creek Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions in the atmosphere may allow development of weak, brief
funnel clouds. These funnels are usually harmless, but on rare
occasions can briefly touch down and cause wind gusts over 50 mph. If
a funnel approaches your location, move indoors. Please contact the
National Weather Service if you see a funnel cloud.

&&

LAT...LON 4157 9725 4147 9725 4119 9732 4118 9737
      4139 9737 4137 9745 4136 9752 4133 9759
      4139 9760 4140 9770 4146 9770
TIME...MOT...LOC 1821Z 181DEG 10KT 4117 9768 4124 9742

Petersen
Local storm report, Jun 25, 1:58 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
158 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     FARRAGUT                40.72N 95.48W
06/24/2021                   FREMONT            IA   PUBLIC

            NUMEROUS LARGE TREE BRANCHES BLOWN DOWN
            THROUGHOUT TOWN.

&&

CW/BLB
Local storm report, Jun 25, 3:28 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     WEST POINT              41.84N 96.71W
06/24/2021                   CUMING             NE   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN THROUGHOUT TOWN.

0213 AM     TSTM WND DMG     CEDAR BLUFFS            41.40N 96.61W
06/24/2021                   SAUNDERS           NE   EMERGENCY MNGR

            POWERLINES DOWN.

0230 AM     TSTM WND DMG     MEAD                    41.23N 96.49W
06/24/2021                   SAUNDERS           NE   EMERGENCY MNGR

            POWERLINES DOWN.

0244 AM     TSTM WND DMG     4 SSE ASHLAND           40.98N 96.35W
06/24/2021                   CASS               NE   PUBLIC

            TREES SNAPPED OFF AT THE TOP AND LARGE LIMBS
            DOWN.

0555 PM     TSTM WND DMG     3 NNE ELMWOOD           40.88N 96.27W
06/24/2021                   CASS               NE   PUBLIC

            LIMBS AND ONE SMALL TREE DOWN.

0700 PM     FLASH FLOOD      3 W OTOE                40.73N 96.18W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING AT HIGHWAY 50 AND ROAD E. TIME
            ESTIMATED.

0700 PM     FLASH FLOOD      1 WSW PALMYRA           40.70N 96.41W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            WATER ACROSS THE ROAD. TIME ESTIMATED.

0700 PM     FLASH FLOOD      1 SSW PALMYRA           40.69N 96.40W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING ON COUNTY ROAD 7 FROM G TO H ROADS.
            TIME ESTIMATED.

0700 PM     FLASH FLOOD      2 WSW PALMYRA           40.70N 96.43W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING ACROSS THE ROAD WITH DEBRIS. TIME
            ESTIMATED.

0715 PM     FLOOD            NEBRASKA CITY           40.68N 95.86W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            STREET FLOODING IN NEBRASKA CITY. SOME
            BUSINESSES HAD WATER IN THE BUSINESS DUE TO
            POOR DRAINAGE.

&&
Local storm report, Jun 25, 3:30 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     FLASH FLOOD      2 W MURDOCK             40.93N 96.32W
06/24/2021                   CASS               NE   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&

BLB
Local storm report, Jun 25, 4:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      CARROLL                 42.28N 97.19W
06/25/2021                   WAYNE              NE   EMERGENCY MNGR

            859 ROAD UNDER WATER 0.5 MI EAST OF CARROLL.

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:05 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson21 min
Jun 24, 7:16 PM CDTFlash Flood WarningOAXRichardson8 hr
Jun 24, 9:27 PM CDTAreal Flood WarningOAXCass, Lancaster, Otoe13 hr
Jun 25, 12:58 AM CDTRiver Flood WarningOAXRichardson20 hr
Jun 25, 1:58 AM CDTAreal Flood WarningOAXPawnee, Richardson32 hr
Jun 25, 3:45 AM CDTAreal Flood WarningOAXRichardson30 hr
Jun 25, 1:23 PM CDTSpecial Weather StatementOAXPolk52 min
Jun 25, 4:40 PM CDTFlash Flood WarningOAXCedar, Wayne3 hr
Jun 25, 6:39 PM CDTSpecial Weather StatementOAXBoone51 min
Jun 25, 6:53 PM CDTSevere Thunderstorm WarningOAXBoone52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.